Research Article Open Access

New Family of Logarithmic Lifetime Distributions

Said Hofan Alkarni1
  • 1 King Saud University, Saudi Arabia


In this study a new lifetime class with decreasing failure rate is introduced by compounding truncated logarithmic distribution with any proper continuous lifetime distribution. The properties of the proposed class are discussed, including a formal proof of itsprobability density function, distribution function and explicit algebraic formulae for its reliability and failure rate functions. A simple EM-type algorithm for iteratively computing maximum likelihood estimates is presented. A formal equation for Fisher information matrix is derived in order to obtaining the asymptotic covariance matrix. Thisnew class of distributions generalizes several distributions which have been introduced and studied in the literature.

Journal of Mathematics and Statistics
Volume 8 No. 4, 2012, 435-440


Submitted On: 23 February 2013 Published On: 20 December 2012

How to Cite: Alkarni, S. H. (2012). New Family of Logarithmic Lifetime Distributions. Journal of Mathematics and Statistics, 8(4), 435-440.

  • 1 Citations



  • Logarithmic Distribution
  • Decreasing Failure Rate
  • Lifetime Distributions